Format

Send to

Choose Destination
See comment in PubMed Commons below
Obstet Gynecol. 2001 Nov;98(5 Pt 2):976-7.

Uterine rupture during second-trimester abortion associated with misoprostol.

Author information

1
Department of Obstetrics and Gynecology, University of Wisconsin, Madison, Wisconsin 53792, USA. ljberghahn@hosp.wisc.edu

Abstract

BACKGROUND:

Misoprostol use is contraindicated in women at term with a history of a uterine scar. There are limited data regarding the use of this drug in the midtrimester.

CASE:

A 23-year-old woman with two prior cesareans presented at 23 weeks' gestation for pregnancy termination by dilation and evacuation. She had laminariae placed the day before and was instructed to take 400 microg of misoprostol intravaginally at midnight, then 400 microg buccally at 6:00 AM the day of the procedure. During the evacuation, uterine rupture was diagnosed. She underwent emergency laparotomy, and the uterus was repaired.

CONCLUSION:

Uterine rupture can occur when misoprostol is used in the second trimester in a woman with a uterine scar.

PMID:
11704229
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center